Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 99, NWS Wakefield, VA

June 11, 20114 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 11, 2011, 4:33 PM EDT for 4 counties in Virginia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2011, 4:33 PM EDT (20:33 UTC)
Expired
Jun 11, 2011, 5:15 PM EDT
In force
42 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Caroline County, VA, Essex County, VA, Richmond County, VA, Westmoreland County, VA

The radar

The Sterling radar (KLWX), 97 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-275 J/kg
Mixed-layer LCL
1552 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

087 
WUUS51 KAKQ 112033
SVRAKQ
VAC033-057-159-193-112115-
/O.NEW.KAKQ.SV.W.0099.110611T2033Z-110611T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
433 PM EDT SAT JUN 11 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CAROLINE COUNTY IN NORTH CENTRAL VIRGINIA...
  NORTHWESTERN ESSEX COUNTY IN EAST CENTRAL VIRGINIA...
  NORTHWESTERN RICHMOND COUNTY IN EAST CENTRAL VIRGINIA...
  NORTHERN WESTMORELAND COUNTY IN EAST CENTRAL VIRGINIA...

* UNTIL 515 PM EDT

* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM COLONIAL BEACH TO PORT ROYAL...
  AND MOVING SOUTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  COLONIAL BEACH AROUND 440 PM EDT.
  LEEDSTOWN AROUND 505 PM EDT.
  MONTROSS AND NEWLAND AROUND 515 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE OAK
GROVE...POTOMAC MILLS...WESTMORELAND STATE...CHANCE...LERTY...
PEEDS...FONESWOOD...STRATFORD HALL...SINGERLY AND CURRIOMAN LANDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3826 7695 3822 7695 3818 7687 3816 7660
      3815 7660 3802 7690 3816 7726 3819 7725
      3821 7722 3817 7717 3816 7707 3818 7706
      3826 7705 3828 7698
TIME...MOT...LOC 2034Z 299DEG 16KT 3830 7697 3818 7716
WIND...HAIL 60MPH 1.00IN

$$

JM
3 follow-up statements
875 
WWUS51 KAKQ 112046
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
446 PM EDT SAT JUN 11 2011

VAC033-057-159-193-112115-
/O.CON.KAKQ.SV.W.0099.000000T0000Z-110611T2115Z/
CAROLINE VA-RICHMOND VA-ESSEX VA-WESTMORELAND VA-
446 PM EDT SAT JUN 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
WESTMORELAND...NORTHWESTERN ESSEX...NORTHWESTERN RICHMOND AND EXTREME
NORTHEASTERN CAROLINE COUNTIES UNTIL 515 PM EDT...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM COLONIAL BEACH TO PORT ROYAL...
MOVING SOUTHEAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LEEDSTOWN AROUND 505 PM EDT.
  MONTROSS AND NEWLAND AROUND 515 PM EDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE OAK GROVE...
POTOMAC MILLS...WESTMORELAND STATE...CHANCE...LERTY...PEEDS...
FONESWOOD...STRATFORD HALL...SINGERLY AND CURRIOMAN LANDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3826 7695 3822 7695 3818 7687 3816 7660
      3815 7660 3802 7690 3813 7718 3814 7717
      3815 7714 3815 7712 3816 7707 3818 7706
      3826 7705 3828 7698
TIME...MOT...LOC 2046Z 299DEG 16KT 3827 7691 3815 7710
WIND...HAIL 60MPH 1.00IN

$$

JM
888 
WWUS51 KAKQ 112102
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
502 PM EDT SAT JUN 11 2011

VAC033-112112-
/O.CAN.KAKQ.SV.W.0099.000000T0000Z-110611T2115Z/
CAROLINE VA-
502 PM EDT SAT JUN 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN CAROLINE
COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3810 7711 3812 7709 3817 7704 3820 7698
      3820 7692 3818 7687 3818 7686 3817 7684
      3817 7678 3817 7668 3816 7660 3814 7662
      3802 7690 3805 7699
TIME...MOT...LOC 2102Z 301DEG 18KT 3821 7681 3809 7700

$$

VAC057-159-193-112115-
/O.CON.KAKQ.SV.W.0099.000000T0000Z-110611T2115Z/
RICHMOND VA-ESSEX VA-WESTMORELAND VA-
502 PM EDT SAT JUN 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
WESTMORELAND...NORTH CENTRAL ESSEX AND NORTHWESTERN RICHMOND COUNTIES
UNTIL 515 PM EDT...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF MONTROSS TO
LEEDSTOWN...MOVING SOUTHEAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MONTROSS...NEWLAND AND COLES POINT AROUND 515 PM EDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE CURRIOMAN
LANDING...STRATFORD HALL...PEEDS...SINGERLY...FONESWOOD AND ERICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3810 7711 3812 7709 3817 7704 3820 7698
      3820 7692 3818 7687 3818 7686 3817 7684
      3817 7678 3817 7668 3816 7660 3814 7662
      3802 7690 3805 7699
TIME...MOT...LOC 2102Z 301DEG 18KT 3821 7681 3809 7700
WIND...HAIL 60MPH 1.00IN

$$

JM
841 
WWUS51 KAKQ 112112
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
512 PM EDT SAT JUN 11 2011

VAC057-159-193-112122-
/O.EXP.KAKQ.SV.W.0099.000000T0000Z-110611T2115Z/
RICHMOND VA-ESSEX VA-WESTMORELAND VA-
512 PM EDT SAT JUN 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WESTMORELAND...NORTH
CENTRAL ESSEX AND NORTHWESTERN RICHMOND COUNTIES WILL EXPIRE AT 515
PM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.

LAT...LON 3810 7711 3812 7709 3817 7704 3820 7698
      3820 7692 3818 7687 3818 7686 3817 7684
      3817 7678 3817 7668 3816 7660 3814 7662
      3802 7690 3805 7699
TIME...MOT...LOC 2112Z 301DEG 18KT 3818 7676 3806 7695

$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:04 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 11, 3:04 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
304 PM EDT SAT JUN 11 2011

.SYNOPSIS...
UPPER RIDGE OVER THE EASTERN CONUS CONTINUES TO BREAK DOWN AS AN
UPPER LOW OVER THE GREAT LAKES PULLS EAST...AND HELPS DRAG A COLD
FRONT THROUGH THE LOCAL AREA SUNDAY NIGHT. HIGH PRESSURE BUILDS IN
BEHIND THE FRONT FOR THE BEGINNING OF THE WORK WEEK...LEADING TO DRY
AND COOLER CONDITIONS.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
WEAK ZONAL MID-LEVEL FLOW OVER THE MID-ATLANTIC REGION...WITH
EMBEDDED SHORTWAVES STAYING OFF TO THE NORTH OVER OH AND PA.
THREAT FOR SCATTERED SHOWERS AND THUNDERSTORMS CONTINUES THIS
AFTERNOON AND EVENING...ESPECIALLY OVER NORTHWEST AREAS OF THE CWA.
SPC HAS PLACED PORTIONS OF THE AREA IN A SLIGHT RISK FOR SEVERE
WX. NOT EXPECTING WIDESPREAD SEVERE WX SINCE BULK SHEAR IS
NOTICEABLY WEAK...HOWEVER VERY STEEP LOW-LEVEL LAPSE RATES (NAM
FORECAST SOUNDINGS HAVE RIC DRY-ADIABATIC UP TO 825 MB) AND
1500 J/KG MLCAPE MAY YIELD A LEAST SOME ISOLATED SEVERE STORMS.
MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN
DUE TO THE WEAK STEERING FLOW ALOFT AND PWAT VALUES OVER 1.5 IN.

LAPS ANALYSES NOT RESOLVING ANY SFC BOUNDARIES OVER THE CWA AT THE
MOMENT...AND TOUGH TO PINPOINT ANY ON RADAR/SATELLITE. LIMITED
CONVECTIVE ACTIVITY SO FAR WITHIN THE CWA. HOWEVER...LOW-LEVEL
THERMAL PROFILES ARE VERY CONDUCIVE FOR CONVECTIVE INITIATION
SHOULD ANY BOUNDARIES INTERACT...WILL CONTINUE TO CLOSELY MONITOR.
SQUALL LINE PASSING THROUGH EXTREME NORTHERN VA WILL CLIP NORTHERN
COUNTIES OF THE CWA. THESE STORMS HOWEVER DO NOT HAVE A HISTORY OF
PRODUCING SEVERE WX THUS FAR. WEAKLY SHEARED ENVIRONMENT EVIDENT
IN THE SLOW MOVEMENT OF THE PULSE STORMS DEVELOPING JUST SOUTH OF
THE LINE OVER ALBEMARLE COUNTY. STORMS OVER SOUTHWEST VA ALSO
MOVING VERY SLOWLY TO THE EAST.

CHANCE OF SHOWERS AND STORMS WILL LINGER INTO THE NIGHTTIME
HOURS...THOUGH THE SEVERITY AND COVERAGE WILL SLOWLY DIMINISH WITH THE
LOSS OF DAYTIME HEATING. LOW TEMPS WILL BE ABOVE NORMAL...UPPER
60S TO LOWER 70S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
SHORT TERM PERIOD FEATURES GRADUALLY DECREASING HEIGHTS ALOFT AS AN
UPPER LOW CURRENTLY OVER THE GREAT LAKES REGION PROGRESSES EASTWARDS
BEFORE CLOSING OFF OVER NEW ENGLAND ON MONDAY. EXPECT ONE LAST DAY
OF POSSIBLE RAIN ON SUNDAY...AHEAD OF AN APPROACHING COLD FRONT.
SEVERE POTENTIAL WILL BE LOW AS SHEAR REMAINS WEAK AND CAPE VALUES
WILL BE LOWER THAN THOSE OF SATURDAY. HEAVY RAIN THREAT HOWEVER
STILL THERE. RIGHT NOW...MOST LIKELY COLD FROPA TIMING IS 09Z OVER
EASTERN VA AND 12Z OVER NE NORTH CAROLINA. SW WINDS AHEAD OF THE
FRONT WILL SHIFT TO NNW BEHIND IT.

QUIET AND SEASONABLE CONDITIONS RETURN FOR MONDAY AND TUESDAY. HIGH
PRESSURE SLOWLY BUILDS DOWN FROM THE GREAT LAKES...PROVIDING DRY
N/NW FLOW. HIGH TEMPS WILL BE ABOUT AVERAGE FOR MID-JUNE...LOW TO MID 80S
WITH UPPER 70S OVER COASTAL AREAS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
QUIET START TO THE EXTENDED PERIOD...AS UPPER LEVEL LOW PRESSURE
OVER NEW ENGLAND...WITH UPPER LEVEL TROUGH EXTENDING DOWN THE
EASTERN SEABOARD. THIS SHOULD ALLOW FOR DRY WX AND MILD TEMPERATURES
(NR/JUST BELOW CLIMO) UNDER NW FLOW REGIME THROUGH MIDWEEK. HIGHS
GENERALLY IN THE LOW TO MID 80S...ERY MORNING LOWS GENERALLY IN THE
50S TO LOW 60S COASTAL ZONES.

UPPER LOW LOOKS TO BE SHUNTED OFFSHORE BY THE NEXT UPPER SHORTWAVE
TROUGH ARRIVING INTO THE NORTHERN PLAINS/UPPER GREAT LAKES BY WED
AFTN. AHEAD OF THIS SYSTEM...SHORT-LIVED H5 RIDGING ALLOWS FOR
SLIGHTLY WARMER TEMPERATURES ON WEDNESDAY. BROUGHT SOME LOW POPS
BACK INTO THE FORECAST FOR EARLY THURSDAY MORNING AS INCREASING
WAA/ISENTROPIC LIFT PUSHES INTO THE AREA AHEAD OF UPPER MIDWEST
SYSTEM. MAJORITY OF ACCUMULATING RAINFALL SHOULD HOLD OFF UNTIL
LATER IN THE DAY THU INTO FRIDAY AS ATTENDANT COLD FRONT PUSHES
ACROSS THE REGION...AND EVENTUALLY STALLS NEAR/WEST OF THE AREA
FRIDAY. GIVEN UNCERTAINTY AS TO EXACT LOCATION/ORIENTATION OF
WEAKENING/WASHED OUT BOUNDARY...HV LEFT SLIGHT TO LOW END CHANCE POP
WITH HIGHEST VALUES OVER MD/E VA COUNTIES.

FOR TEMPERATURES...MAXIMA GRADUALLY BUILD BACK TO (AND LIKELY
PUSHING ABOVE) NORMAL VALUES FOR THE LATTER HALF OF NEXT WEEK. HIGH
TEMPERATURES LOOK TO CLIMB BACK INTO THE MID 80S TO LOWER 90S DURING
THIS PERIOD...WITH EARLY MORNING LOWS FALLING BACK INTO THE 60S.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SHOWERS AND T-STORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON...LASTING THROUGH THE EVENING HOURS. EXPECT HEAVY
RAIN...WINDS GUSTING TO 30KT AND FREQUENT LIGHTNING WITH ANY
T-STORMS THAT FORM. AREAS RECEIVING ANY PRECIP TONIGHT WILL BE A
FAVORABLE SPOT FOR MVFR/IFR FOG/STRATUS DEVELOPMENT SUN MORNING.

A COLD FRONT WILL PUSH THROUGH THE FA SUN EVENING/NIGHT BRINGING
ANOTHER CHANCE FOR T-STORMS.

&&

.MARINE...
SUB-SCA CONDITIONS ARE EXPECTED THROUGH SUNDAY WITH A SOUTHERLY
WIND. SCATTERED LATE AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED THIS AFTN/TONIGHT...AND AGAIN ON SUNDAY. STRONG WIND
GUSTS AND ERRATIC WIND SHIFTS ARE POSSIBLE IN OR IN THE VICINITY OF
ANY SHOWERS OR THUNDERSTORMS. S/SW FLOW PERSISTS THROUGH TONIGHT
10-15KT SEAS 2-4 FT. (HIGHEST WAVE HGTS OUT TOWARDS 20NM).  HIGHER
RESOLUTION MODELS CATCHING ON TO BRIEF INCREASE IN WNDS ACROSS
CENTRAL/SOUTHERN WATERS THROUGH EARLY EVENING...BUT PREDOMINATE
CONDITIONS SHOULD REMAIN SUB-SCA. A COLD FRONT CROSSES THE MID
ATLANTIC COAST SUNDAY NIGHT. A N-NW SURGE BEHIND THE FRONT COULD
RESULT IN CONDITIONS APPROACHING SCA CRITERIA LATE SUNDAY
NIGHT/EARLY MONDAY MORNING. A NORTHERLY WIND WILL PERSIST THROUGH
MID WEEK AS LOW PRESSURE SPINS OFF THE NEW ENGLAND COAST AND HIGH
PRESSURE SLOWLY BUILDS IN FROM THE NW. HIGH PRESSURE MOVES OVER THE
REGION...SLIDING OFF THE COAST LATER IN THE WEEK ALLOWING FOR A
RETURN TO S-SE FLOW FOR THURSDAY THROUGH NEXT WEEKEND.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...AIR QUALITY ALERT UNTIL 3 PM EDT THIS AFTERNOON FOR NCZ017-102.
VA...AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR VAZ063-070-
     071-080>083.
MARINE...NONE.

&&

SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...MAS
LONG TERM...MAM
AVIATION...DAP
MARINE...MAM
Hazardous weather outlook, Jun 11, 3:06 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
306 PM EDT SAT JUN 11 2011

MDZ021>025-NCZ012>016-030>032-VAZ048-049-060>062-064>069-072>079-
084>100-121915-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-
PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
306 PM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE
AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP
WILL BE CAPABLE OF PRODUCING GUSTY WINDS...LARGE HAIL AND
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY...MAINLY DURING
THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP
WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ017-102-121915-
INLAND CURRITUCK-OUTER BANKS CURRITUCK-
306 PM EDT SAT JUN 11 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO
DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS...LARGE HAIL AND
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY...MAINLY DURING
THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP
WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ063-070-071-080>083-121915-
HANOVER-CHESTERFIELD-HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
NEW KENT-
306 PM EDT SAT JUN 11 2011

...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO
DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS..LARGE
HAIL AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY...MAINLY DURING
THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO
DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ630>634-650-652-654-656-658-121915-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
306 PM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE
AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP
WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...AND
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY...MAINLY DURING
THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO
DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 11, 3:02 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
302 PM EDT SAT JUN 11 2011

VAZ048-049-061-062-069-112000-
CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-LOUISA VA-POWHATAN VA-
302 PM EDT SAT JUN 11 2011

...STRONG THUNDERSTORM MOVING INTO LOUISA AND FLUVANNA COUNTIES...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF HEAVY SHOWERS AND EMBEDDED STRONG
THUNDERSTORMS...ORIENTED FROM 12 MILES NORTHEAST OF BOSWELLS TAVERN
TO 5 MILES SOUTH OF FORK UNION...OR FROM 14 MILES NORTH OF LOUISA TO
5 MILES SOUTH OF FORK UNION...MOVING EAST AT 15 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR KENTS STORE AROUND 305 PM EDT...VAWTER
CORNER AROUND 310 PM EDT...
  LOUISA AROUND 315 PM EDT...
  LOUISA AIRPORT AROUND 320 PM EDT...
  YANCEYVILLE AROUND 330 PM EDT...
  MINERAL AROUND 335 PM EDT...

EXPECT HEAVY RAINFALL...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE.

LAT...LON 3814 7821 3814 7812 3816 7809 3814 7806
      3814 7801 3812 7797 3812 7788 3810 7783
      3801 7769 3762 7784 3767 7825 3770 7829
      3777 7849

MMONTE
Special weather statement, Jun 11, 3:22 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
322 PM EDT SAT JUN 11 2011

MDZ022-024-025-112000-
INLAND WORCESTER MD-MARYLAND BEACHES MD-WICOMICO MD-
322 PM EDT SAT JUN 11 2011

...STRONG THUNDERSTORM OVER NORTHERN WORCESTER COUNTY...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF OCEAN PINES...OR ABOUT 12 MILES
WEST OF OCEAN CITY.  THE STORM REMAINS NEARLY STATIONARY. THE STRONG
THUNDERSTORMS WILL BE NEAR WHALEYVILLE AT 345 PM EDT.

EXPECT HEAVY RAINFALL...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE.

LAT...LON 3837 7507 3837 7509 3843 7508 3839 7509
      3837 7512 3837 7532 3845 7534 3845 7505

MMONTE
Special weather statement, Jun 11, 3:49 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
349 PM EDT SAT JUN 11 2011

VAZ049-061>064-069-112045-
CAROLINE VA-CUMBERLAND VA-GOOCHLAND VA-HANOVER VA-LOUISA VA-POWHATAN
VA-
349 PM EDT SAT JUN 11 2011

...STRONG THUNDERSTORMS MOVING INTO CAROLINE COUNTY...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF HEAVY SHOWERS AND EMBEDDED STRONG
THUNDERSTORMS...ORIENTED FROM 51 MILES NORTH OF BOWLING GREEN TO 10
MILES WEST OF LAKESIDE VILLAGE...OR FROM 10 MILES NORTH OF DALE CITY
TO 8 MILES NORTHEAST OF DILLWYN...MOVING EAST AT 15 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
  FIFE AROUND 400 PM EDT...
  LAKESIDE VILLAGE AROUND 405 PM EDT...
  LADYSMITH AROUND 410 PM EDT...
  TRENHOLM AROUND 430 PM EDT...
  MILFORD AROUND 435 PM EDT...
  GOOCHLAND AROUND 440 PM EDT...

EXPECT HEAVY RAINFALL...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE.

LAT...LON 3796 7793 3809 7782 3802 7772 3800 7764
      3825 7738 3826 7734 3823 7728 3825 7727
      3825 7724 3808 7728 3774 7749 3769 7759
      3770 7763 3767 7764 3756 7790 3760 7827

MMONTE
Special weather statement, Jun 11, 4:18 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
418 PM EDT SAT JUN 11 2011

MDZ022-024-025-112115-
INLAND WORCESTER MD-MARYLAND BEACHES MD-WICOMICO MD-
418 PM EDT SAT JUN 11 2011

...STRONG THUNDERSTORM MOVING ACROSS WORCESTER COUNTY TOWARDS OCEAN
CITY...

AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SMALL CLUSTER OF HEAVY SHOWERS AND EMBEDDED STRONG
THUNDERSTORMS...ORIENTED FROM 5 MILES NORTHWEST OF OCEAN PINES TO 6
MILES NORTHWEST OF BERLIN...OR FROM 10 MILES NORTHWEST OF OCEAN CITY
TO 12 MILES WEST OF OCEAN CITY...MOVING EAST AT 10 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR OCEAN PINES AROUND 450 PM EDT...CAPE ISLE
OF WIGHT AROUND 515 PM EDT.

EXPECT HEAVY RAINFALL...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE.

LAT...LON 3838 7505 3837 7506 3832 7507 3831 7509
      3821 7514 3840 7538 3845 7536 3846 7509
      3845 7507 3846 7505 3845 7504

MMONTE

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 3:02 PM EDTSpecial Weather StatementAKQFluvanna, Goochland, Louisa58 min
Jun 11, 3:49 PM EDTSpecial Weather StatementAKQCaroline, Goochland, Hanover56 min
Jun 11, 4:40 PM EDTSpecial Weather StatementAKQEssex, Hanover, Powhatan65 min
Jun 11, 4:57 PM EDTSpecial Weather StatementAKQEssex, King and Queen, King William, New Kent, Richmond, Westmoreland63 min
Jun 11, 5:06 PM EDTSevere Thunderstorm WarningAKQEssex, Richmond, Westmoreland39 min
Jun 11, 5:19 PM EDTSevere Thunderstorm WarningAKQHanover, Henrico, King William41 min
Jun 11, 5:28 PM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Powhatan47 min
Jun 11, 5:35 PM EDTSpecial Weather StatementAKQCumberland, Prince Edward55 min
Jun 11, 5:49 PM EDTSevere Thunderstorm WarningAKQEssex, Hanover, King and Queen, King William, Middlesex, New Kent41 min
Jun 11, 5:56 PM EDTSevere Thunderstorm WarningAKQChesterfield, Henrico, City of Richmond49 min
Jun 11, 5:56 PM EDTSevere Thunderstorm WarningAKQLancaster, Middlesex, Northumberland34 min
Jun 11, 6:05 PM EDTSpecial Marine WarningAKQ85 min
Jun 11, 6:12 PM EDTSpecial Weather StatementAKQMecklenburg63 min
Jun 11, 6:31 PM EDTSpecial Weather StatementAKQAmelia, Cumberland, Powhatan44 min
Jun 11, 6:35 PM EDTSevere Thunderstorm WarningAKQAmelia, Charles City, Chesterfield, Dinwiddie, Henrico, James City and 5 more55 min
Jun 11, 6:39 PM EDTSpecial Weather StatementAKQGloucester, James City, Mathews, Middlesex, City of Williamsburg66 min
Jun 11, 6:39 PM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Cumberland, Powhatan36 min
Jun 11, 7:15 PM EDTSevere Thunderstorm WarningAKQLunenburg, Mecklenburg30 min
Jun 11, 7:20 PM EDTSpecial Weather StatementAKQAccomack, Northampton55 min
Jun 11, 7:23 PM EDTSpecial Marine WarningAKQ97 min
Jun 11, 7:33 PM EDTSevere Thunderstorm WarningAKQCharles City, Dinwiddie, James City, Prince George, Surry, Sussex and 1 more42 min
Jun 11, 7:35 PM EDTSpecial Weather StatementAKQYork, City of Hampton, City of Newport News, City of Poquoson, City of Williamsburg55 min
Jun 11, 7:44 PM EDTSevere Thunderstorm WarningAKQLunenburg, Nottoway, Prince Edward31 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.